MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in the moderately tortuous and moderately calcified mid left anterior descending artery.A 2.50mm x 20mm maverick balloon catheter was advanced for dilatation.However, during procedure, the middle part of the shaft was cut off.The device was completely removed from the patient's body.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
D4: lot number: updated from 0027385598 to 0027381654.D4: expiration date: updated from 05/25/2024 to 05/24/2024.H4: device manufacture date: updated from 05/26/2021 to 05/25/2021.Device evaluated by mfr.: returned product consisted of a maverick 2 mr balloon catheter.The device was visually and microscopically examined.The hypotube and shaft of the device had numerous kinks.There was a separation of the hypotube at 89cm from the strain relief.The separated hypotube ends were ovaled in shape indicating the device was kinked prior to separation.There was contrast in the inflation lumen, and blood in the guidewire lumen.The balloon was tightly folded.Photo media reviewed depicted the hypotube separation and a kink.This aligned with the separation found in analysis.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13337915
Report Number2134265-2022-00315
Device Sequence Number14432872
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public08714729370185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0027381654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale